Alert archive / Wisconsin / Winter Storm Warnings in 2009

Winter Storm Warning 5, NWS Green Bay, WI

April 20, 20094 counties in Wisconsin

NWS Green Bay, WI issued this winter storm warning at Apr 20, 2009, 7:16 AM CDT for 4 counties in Wisconsin. It was in force for 21 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 20, 2009, 7:16 AM CDT (12:16 UTC)
Expired
Apr 21, 2009, 4:09 AM CDT
In force
21 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 140 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 7:29 AM CDTSNOW 2Winchester, WI
Apr 20, 7:30 AM CDTSNOW 6Three Lakes, WI
Apr 20, 7:55 AM CDTSNOW 6Phelps, WI
Apr 20, 9:08 AM CDTSNOW 1.8Lake Tomahawk, WI
Apr 20, 11:02 AM CDTSNOW 3.2Winchester, WIADDITIONAL 1.2 INCHES SINCE 7 AM.
Apr 20, 12:40 PM CDTSNOW 8Phelps, WIADDITIONAL 2 INCHES SINCE 8 AM. MDT-HEAVY SNOW.
Apr 20, 12:42 PM CDTSNOW 8Conover, WIPOWER LINES DOWN IN THE CITY. MDT SNOW.
Apr 20, 1:01 PM CDTSNOW 6Nw Alvin, WIADDITIONAL 2.5 INCHES SINCE 8 AM. ROADS WET.
Apr 20, 1:01 PM CDTSNOW 7Eagle River, WIADDITIONAL 2.5 SINCE 830 AM. MDT SNOW.
Apr 20, 7:20 PM CDTSNOW 2Lake Tomahawk, WITOTAL PAST 11 HOURS
Apr 20, 7:20 PM CDTSNOW 37 Nw Rhinelander, WICITY OF NEWBOLD, STORM TOTAL THROUGH 7PM.
Apr 20, 7:20 PM CDTSNOW 6.5Rhinelander, WISTORM TOTAL THROUGH 9PM. SNOW DEPTH 3 INCHES.
Apr 20, 10:53 PM CDTHEAVY SNOW 6.9Rhinelander, WIREPORTED RELAYED BY WJFW. THE 6.9 INCHES IN RHINELANDER BROKE THE RECORD FOR APRIL 20TH OF 6.0 INCHES SET IN 1936.
Apr 20, 10:53 PM CDTHEAVY SNOW 7Presque Isle, WIREPORT RELAYED BY WJFW TV.
Apr 20, 10:53 PM CDTHEAVY SNOW 10Three Lakes, WIREPORTED RELAYED BY WJFW TV.
Apr 20, 10:53 PM CDTHEAVY SNOW 10.1Hiles, WIREPORTED RELAYED BY WJFW TV.
Apr 21, 4:15 AM CDTHEAVY SNOW 9.2Rhinelander, WISTORM TOTAL SINCE YESTERDAY MORNING. REPORT FROM WJFW TV IN RHINELANDER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2009-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2009-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRB 201216
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
716 AM CDT MON APR 20 2009

...LATE SEASON WINTER STORM AFFECTING THE AREA...

.A DEVELOPING LOW PRESSURE SYSTEM OVER INDIANA WILL TRACK NORTH
INTO NORTHWEST LOWER MICHIGAN TONIGHT BEFORE DEPARTING TO THE
EAST LATER TUESDAY. HEAVY SNOW CAN BE EXPECTED TODAY INTO TONIGHT OVER
NORTHERN WISCONSIN.

WIZ005-010>012-202030-
/O.UPG.KGRB.WW.Y.0014.000000T0000Z-090421T1500Z/
/O.NEW.KGRB.WS.W.0005.090420T1216Z-090421T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
716 AM CDT MON APR 20 2009

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW WHICH IS IN EFFECT UNTIL 10 AM CDT
TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

TOTAL ACCUMULATIONS OF 6 TO 10 INCHES OF SNOW IS EXPECTED THROUGH
TUESDAY MORNING.  EVEN LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE
TOWARD THE WISCONSIN AND UPPER MICHIGAN BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST
TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE STORM HAS ENDED.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511.

&&

$$

WIZ013-019>021-073-202030-
/O.EXT.KGRB.WW.Y.0014.090420T1216Z-090421T1500Z/
NORTHERN MARINETTE-LANGLADE-MENOMINEE-NORTHERN OCONTO-
SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...ANTIGO...KESHENA...CRIVITZ
716 AM CDT MON APR 20 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM CDT
TUESDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT
TUESDAY. 

3 TO 6 INCHES OF SNOW IS EXPECTED THROUGH TUESDAY MORNING. THE
SNOW MAY MIX WITH SOME RAIN AT TIMES TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511.

&&

$$

TH
3 follow-up statements
000 
WWUS43 KGRB 202037
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
337 PM CDT MON APR 20 2009

...LATE SEASON WINTER STORM WILL CONTINUE TO AFFECT THE AREA...

.A LOW PRESSURE SYSTEM OVER NORTHERN LOWER MICHIGAN LATE THIS
AFTERNOON WILL MOVE TO LAKE MICHIGAN DURING THE NIGHT...AND THEN
DEPART TO THE EAST ON TUESDAY. HEAVY SNOW ASSOCIATED WITH THE
LOW CAN BE EXPECTED OVERNIGHT ACROSS NORTHERN WISCONSIN.

WIZ005-010>012-210445-
/O.CON.KGRB.WS.W.0005.000000T0000Z-090421T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
337 PM CDT MON APR 20 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY.

SEVERAL MORE INCHES OF SNOWFALL OVERNIGHT WILL RESULT IN STORM TOTALS
IN EXCESS OF 8 INCHES THROUGH TUESDAY MORNING. THE HIGHEST AMOUNTS
WILL BE NEAR THE WISCONSIN AND UPPER MICHIGAN BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST
TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE STORM HAS ENDED.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511.

&&

$$

WIZ018-030-031-074-210445-
/O.EXB.KGRB.WW.Y.0014.090421T0000Z-090421T1500Z/
LINCOLN-MARATHON-SHAWANO-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...TOMAHAWK...WAUSAU
337 PM CDT MON APR 20 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
10 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 10 AM CDT TUESDAY.

2 TO 4 INCHES OF SNOW IS EXPECTED THROUGH TUESDAY MORNING. 
PRECIPITATION THIS EVENING WILL BE IN THE FORM OF RAIN OR MIXED
RAIN AND SNOW BEFORE IT CHANGES TO ALL SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511.

&&

$$

WIZ013-019>021-073-210445-
/O.CON.KGRB.WW.Y.0014.000000T0000Z-090421T1500Z/
NORTHERN MARINETTE-LANGLADE-MENOMINEE-NORTHERN OCONTO-
SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...ANTIGO...KESHENA...CRIVITZ
337 PM CDT MON APR 20 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY. 

SNOWFALL OF 2 TO 5 INCHES CAN BE EXPECTED THROUGH TUESDAY
MORNING. PRECIPITATION THIS EVENING MAY BE IN THE FORM OF RAIN OR
MIXED RAIN AND SNOW BEFORE IT CHANGES TO ALL SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511.

&&

$$

MG
000 
WWUS43 KGRB 210300
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1000 PM CDT MON APR 20 2009

...LATE SEASON WINTER STORM WILL CONTINUE TO AFFECT THE AREA...

.A LOW PRESSURE SYSTEM OVER NORTHERN LOWER MICHIGAN WILL MOVE WEST
OVER LAKE MICHIGAN DURING THE NIGHT...AND THEN DEPART TO THE EAST
ON TUESDAY. SNOW ASSOCIATED WITH THE LOW CAN BE EXPECTED
OVERNIGHT ACROSS NORTHERN WISCONSIN.

WIZ005-010>012-211100-
/O.CON.KGRB.WS.W.0005.000000T0000Z-090421T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
1000 PM CDT MON APR 20 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY.

SEVERAL MORE INCHES OF SNOWFALL OVERNIGHT WILL RESULT IN STORM
TOTALS IN EXCESS OF 8 INCHES THROUGH TUESDAY MORNING. THE HIGHEST
AMOUNTS WILL BE NEAR THE WISCONSIN AND UPPER MICHIGAN BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST
TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE STORM HAS ENDED.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511.

&&

$$

WIZ013-019>021-073-211100-
/O.CON.KGRB.WW.Y.0014.000000T0000Z-090421T1500Z/
NORTHERN MARINETTE-LANGLADE-MENOMINEE-NORTHERN OCONTO-
SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...ANTIGO...KESHENA...CRIVITZ
1000 PM CDT MON APR 20 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY. 

SNOWFALL OF 2 TO 4 INCHES CAN BE EXPECTED THROUGH TUESDAY
MORNING. THE PRECIPITATION MAY BE MIXED WITH RAIN FOR A
TIME...CHANGING TO ALL SNOW OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511.

&&

$$

WIZ018-030-031-074-211100-
/O.CON.KGRB.WW.Y.0014.000000T0000Z-090421T1500Z/
LINCOLN-MARATHON-SHAWANO-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...TOMAHAWK...WAUSAU
1000 PM CDT MON APR 20 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY. 

2 TO 4 INCHES OF SNOW IS EXPECTED THROUGH TUESDAY MORNING.
THE PRECIPITATION MAY BE MIXED WITH RAIN FOR A TIME... CHANGING
TO ALL SNOW OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511.

&&

$$
000 
WWUS43 KGRB 210909
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
409 AM CDT TUE APR 21 2009

...LATE SEASON WINTER STORM WILL CONTINUE TO AFFECT THE AREA...

.A LOW PRESSURE SYSTEM OVER NORTHERN LAKE MICHIGAN WILL GRADUALLY
MOVE INTO NORTHERN LOWER MICHIGAN DURING THE DAY. AS THE SYSTEM
DEPARTS...SNOW WILL TAPER OFF OVER NORTH CENTRAL AND FAR NORTHEAST
WISCONSIN.

WIZ005-010>012-211500-
/O.CAN.KGRB.WS.W.0005.000000T0000Z-090421T1500Z/
/O.EXA.KGRB.WW.Y.0014.000000T0000Z-090421T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
409 AM CDT TUE APR 21 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 10 AM CDT
THIS MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED.

ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED ACROSS
FAR NORTHERN WISCONSIN THIS MORNING. ALTHOUGH LIGHT SNOW WILL
CONTINUE INTO THE AFTERNOON...WARMING TEMPERATURES WILL LIMIT
ADDITIONAL ACCUMULATIONS LATER IN THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE
LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$

WIZ020-030-031-073-074-211015-
/O.CAN.KGRB.WW.Y.0014.000000T0000Z-090421T1500Z/
MENOMINEE-MARATHON-SHAWANO-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...CRIVITZ
409 AM CDT TUE APR 21 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

LIGHT SNOW...OR MIXED RAIN AND SNOW...WILL CONTINUE TODAY...BUT
ADDITIONAL SNOW ACCUMULATIONS SHOULD ONLY BE IN THE 1 TO 2 INCH
RANGE. ROADS SHOULD BE WET IN MOST AREAS...ALTHOUGH BRIDGES AND
OVERPASSES MAY BE SNOW COVERED AND SLIPPERY IN PLACES.

$$

WIZ013-018-019-021-211500-
/O.CON.KGRB.WW.Y.0014.000000T0000Z-090421T1500Z/
NORTHERN MARINETTE-LINCOLN-LANGLADE-NORTHERN OCONTO-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO
409 AM CDT TUE APR 21 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING. 

ANOTHER 1 TO 3 INCHES OF SNOW IS EXPECTED THROUGH THIS MORNING.
ALTHOUGH LIGHT SNOW WILL PERSIST INTO THE AFTERNOON...WARMING
TEMPERATURES WILL LIMIT ADDITIONAL ACCUMULATIONS LATER IN THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511.

&&

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter storm warning went out at Apr 20, 5:55 AM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 20, 5:55 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
555 AM CDT MON APR 20 2009

.UPDATE...SNOW WAS CONCENTRATED ALONG A NARROW BAND OVER NC WI
THIS MORNING IN THE CONVERGENT AREA. SNOW MAY DIMINISH OR MIX WITH
RAIN LATER TODAY BEFORE CHANGING OVER TO ALL SNOW AGAIN TONIGHT.
NEVERTHELESS WILL START THE ADVISORY EARLIER OVER THE NORTH.
UPDATES OUT SOON.

TDH
&&

.PREV DISCUSSION...ISSUED AT 318 AM CDT MON APR 20 2009...

SHORT TERM...TODAY/TONIGHT/TUESDAY. VERY CHALLENGING SPRING STORM
TO IMPACT THE REGION TODAY INTO TUESDAY. AT 08Z THIS MORNING...MAINLY
SNOW WAS FALLING OVER NC WI...THIS SNOW WAS MIXING WITH RAIN AT
TIMES AND LIMITED REPORTS FROM THIS REGION INDICATE LITTLE OR NO
ACCUMULATION....BUT ANTICIPATE SOME ACCUMULATION MAY BE OCCURRING
OVER WRN ONEIDA AND VILAS COUNTIES. AT THIS TIME THE AIR COLUMN IS
NOT QUITE COLD ENOUGH FOR DECENT SNOW GROWTH DEVELOPMENT. WHILE THE NRN
STREAM AND SRN STREAM ENERGY PHASES TODAY...APRIL TIME PERIOD
SHOULD STILL PRODUCE MAINLY MAINLY RAIN OVER EASTERN SECTION WHILE
A MIX IS EXPECTED OVER WEST AND NORTHWEST AREAS.  MAY CONTINUE TO
GET A LITE ACCUMULATION TODAY OVER NC WI BUT AT THIS TIME NOT
ENOUGH FOR AN ADVISORY. PCPN MAY TURN MORE SHOWERY OVER CENTRAL
AND NC WI DUE TO COLDER AIR ALOFT WORKING IN.

HOWEVER BY THIS EVENING INTO TONIGHT...ALL MODELS IN AGREEMENT
WITH RAPID CYCLOGENESIS AND BOMB OUT AN UPPER LOW JUST EAST OF
THE CWA OVER NW LOWER MICHIGAN. MORE IMPORTANTLY MODEL VERTICAL
TEMP PROFILE BECOMES COLDER OVER THE FORECAST AREA AS HEIGHTS FALL
AND CAA POURS INTO THE AREA. H7 TEMPS DO ACTUALLY WARM OVER DOOR
COUNTY AND EASTERN PARTS OF MARINETTE COUNTY...TO PERHAPS KEEP A
MIX OF PCPN GOING IN THAT REGION. BUT AS THE SYSTEM DEPARTS
TUESDAY MORNING...COLUMN TURNS COLD ENOUGH FOR SNOW IN MARINETTE
COUNTY AS WELL. H8 TRACK/POSITION SUGGESTS THE BEST REGION OF
ACCUMULATING SNOW WILL BE OVER NC WI...IN AN AREA FROM CRIVITZ TO
KESHENA TO ANTIGO TO TOMAHAWK. TOUGH TO PREDICT ACTUAL SNOW
AMOUNTS DUE TO MELTING OF THE SNOW BUT EXPECT BRUNT OF THE
ACCUMULATING SNOW TONIGHT INTO TUESDAY MORNING. THERE IS THE
POTENTIAL OF ACCUMULATING SNOW ALL THE WAY SOUTH THE THE FOX
CITIES BUT AGAIN BOUNDARY CONDITIONS WILL AFFECT THE ACCUMULATION.

WILL GRADUALLY END THE MIXED PCPN FROM WEST TO EAST ON TUESDAY
WITH FINALLY DEPARTING FAR NE WI TUESDAY EVENING. AGAIN EXPECT
MORE A SCT/SHOWERY PCPN OVER CENTRAL WI IN THE COLDER AIR ALOFT
AND MAINLY SYSTEM PCPN TO THE EAST.

WILL STAY CLOSE TO COOLER 3 HOURLY TEMPS THROUGH TUESDAY.

LONG TERM...

AVIATION...IFR CONDITIONS WILL CONTINUE TODAY WITH LIFR CONDITION
TONIGHT IN REGIONS OF SNOW.

MARINE...AS THE DEEPENING LOW DEPARTS THE REGION LATE TONIGHT
INTO TUESDAY...ANTICIPATE NEAR SCA CONDITIONS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 10 AM CDT
TUESDAY FOR WIZ013-019>021-073.

WINTER WEATHER ADVISORY UNTIL 10 AM CDT TUESDAY FOR WIZ005-
010>012.

&&
Hazardous weather outlook, Apr 20, 5:58 AM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
558 AM CDT MON APR 20 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
558 AM CDT MON APR 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SNOW WILL CONTINUE THIS MORNING OVER NORTH CENTRAL
WISCONSIN. FROM 2 TO 5 INCHES OF SNOW CAN BE EXPECTED NORTH
OF A LINE FROM TOMAHAWK TO FLORENCE. LATER TODAY MORE OF A MIX OF
RAIN AND SNOW IS EXPECTED. HOWEVER TONIGHT...AS THE LOW PRESSURE
SYSTEM RESPONSIBLE FOR THE MIXED PRECIPITATION INTENSIFIES OVER
NORTHERN LOWER MICHIGAN...ANY MIXED PRECIPITATION WILL TURN TO ALL
SNOW OVER NORTH CENTRAL WISCONSIN. 3 TO 5 INCHES OF SNOW
ACCUMULATION WILL BE POSSIBLE THROUGH TUESDAY MORNING NORTH OF A
LINE FROM MERRILL TO ANTIGO TO CRIVITZ. LOCALLY HIGHER SNOW TOTALS
WILL BE POSSIBLE NEAR THE WISCONSIN AND UPPER MICHIGAN BORDER.
OVER CENTRAL AND NORTHEAST WISCONSIN...RAIN WILL BECOME MIXED WITH
SNOW OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WHILE ACCUMULATING SNOW WILL BE ONGOING TUESDAY MORNING OVER
NORTH CENTRAL AND PARTS OF NORTHEAST WISCONSIN...THE REST OF THE
REGION CAN EXPECT OCCASIONAL RAIN AND SNOW SHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-211100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
558 AM CDT MON APR 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT MAY DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT MAY OCCUR TUESDAY INTO
WEDNESDAY MORNING.

TH/RE

In the hours before

Local storm report, Apr 20, 5:42 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
542 AM CDT MON APR 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 AM     SNOW             RHINELANDER             45.63N 89.41W
04/20/2009  M4.0 INCH        ONEIDA             WI   BROADCAST MEDIA

            REPORT BY WJFW. ROADS WERE SNOW COVERED AND SLIPPERY.

&&

ROYE
Local storm report, Apr 20, 5:53 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
553 AM CDT MON APR 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     SNOW             EAGLE RIVER             45.91N 89.25W
04/20/2009  E3.0 INCH        VILAS              WI   LAW ENFORCEMENT

&&

ECKBERG
Local storm report, Apr 20, 6:31 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
631 AM CDT MON APR 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 AM     SNOW             ALVIN                   46.01N 88.81W
04/20/2009  E3.0 INCH        FOREST             WI   TRAINED SPOTTER

&&

TH
Local storm report, Apr 20, 6:33 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
633 AM CDT MON APR 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 AM     SNOW             CRANDON                 45.56N 88.90W
04/20/2009  M3.2 INCH        FOREST             WI   TRAINED SPOTTER

&&

TH
Local storm report, Apr 20, 6:41 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
641 AM CDT MON APR 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 AM     SNOW             ELCHO                   45.43N 89.18W
04/20/2009  M3.2 INCH        LANGLADE           WI   TRAINED SPOTTER

&&

SAC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 4:13 AM CDTWinter Weather AdvisoryGRBFlorence, Forest, Langlade, Lincoln, Marathon, Marinette and 5 more33 hr

Nearby

Winter Storm Warnings in Wisconsin, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.